David Bourget (Western Ontario)
David Chalmers (ANU, NYU)
Rafael De Clercq
Ezio Di Nucci
Jack Alan Reynolds
Learn more about PhilPapers
The purpose of this paper is to give a purely logical proof of a result of Mostowski  concerning the complete theories of a calculus based on classical propositional logic; and then modestly to generalize it. Mostowski’s result is announced by Tarski on p. 370 of Logic, Semantics, Metamathematics . (All references to Tarski’s work here are to this book.) Tarski himself provides only a fragment of a proof, and the proof published by Mostowski makes extensive use of topological methods and results. The a proof offered here is undoubtedly longer than Mostowski’s and not by any means independent of it. But it should not be beyond the powers of anyone who has followed assiduously a couple of courses in propositional logic and knows a little set theory. The axiom of choice is assumed, but not the continuum hypothesis.
|Keywords||No keywords specified (fix it)|
|Categories||categorize this paper)|
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
|Through your library||
References found in this work BETA
No references found.
Citations of this work BETA
No citations found.
Similar books and articles
Dov M. Gabbay & Nicola Olivetti (1998). Algorithmic Proof Methods and Cut Elimination for Implicational Logics Part I: Modal Implication. Studia Logica 61 (2):237-280.
Paul E. Howard (1973). Limitations on the Fraenkel-Mostowski Method of Independence Proofs. Journal of Symbolic Logic 38 (3):416-422.
Ziv Shami (2005). On Kueker Simple Theories. Journal of Symbolic Logic 70 (1):216 - 222.
Andrzej Wiśniewski (2004). Socratic Proofs. Journal of Philosophical Logic 33 (3):299-326.
Sara Negri (2011). Proof Analysis: A Contribution to Hilbert's Last Problem. Cambridge University Press.
Benoît Mariou (2001). Modèles Saturés Et Modèles Engendrés Par Des Indiscernables. Journal of Symbolic Logic 66 (1):325-348.
David Pincus (1997). The Dense Linear Ordering Principle. Journal of Symbolic Logic 62 (2):438-456.
Added to index2009-03-17
Total downloads29 ( #136,749 of 1,907,141 )
Recent downloads (6 months)16 ( #40,423 of 1,907,141 )
How can I increase my downloads?